Georgia, 2009Heavy Rain in Georgia, August 12, 2009
August 12, 2009 · NWS JAX · 1 event in 1 county or zone
An upper level trough was approaching the area with southwesterly flow increasing aloft. Sea breeze and outflow mergers created heavy rainfall producing thunderstorms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough was approaching the area with southwesterly flow increasing aloft. Sea breeze and outflow mergers created heavy rainfall producing thunderstorms across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 9:05 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 11, 9:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EDT TUE AUG 11 2009
.UPDATE...
ISOLATED THUNDERSTORMS OVER THE INTERIOR ARE BEING DRIVEN BY
MESOSCALE BOUNDARY INTERACTIONS IN A HIGH CAPE ENVIRONMENT. THE
UPPER RIDGE REMAINS THE DOMINANT FEATURE. WATER VAPOR IMAGERY
CONTINUES TO SHOW DRY AIR ALOFT OVER THE JAX CWA. ANY ADDITIONAL
ACTIVITY OVERNIGHT WILL REMAIN ISOLATED AND CONFINED TO THE
INTERIOR.
&&
.AVIATION...
PATCHY FOG TONIGHT COULD DROP VISIBILITIES INTO THE 3 TO 5 MILE
RANGE...MAINLY AT GNV. OTHERWISE VFR EXPECTED.
&&
.MARINE...
SOUTHERLY WIND 10 TO 15 KNOTS WITH SEAS AROUND 2 FEET TO CONTINUE
OVERNIGHT. NO ADJUSTMENTS WILL BE MADE WITH THE EVENING PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 72 89 / 20 70 50 70
SSI 78 90 77 87 / 10 70 40 60
JAX 75 93 74 89 / 10 70 40 70
SGJ 75 91 75 88 / 10 60 40 60
GNV 73 92 72 90 / 10 70 40 70
OCF 73 92 72 90 / 10 70 40 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHULER/CARROLL/KEEGAN
Hazardous weather outlook, Aug 11, 9:12 PM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1012 PM EDT TUE AUG 11 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1012 PM EDT TUE AUG 11 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE INTERIOR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY FROM WEDNESDAY
THROUGH FRIDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. SCATTERED
STRONG STORMS ARE POSSIBLE WITH EXCESSIVE LIGHTNING AND GUSTY
WINDS.
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH A
DECREASE IN ACTIVITY POSSIBLE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, Aug 11, 6:18 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EDT TUE AUG 11 2009
FLZ032-037-120000-
CLAY-PUTNAM-
718 PM EDT TUE AUG 11 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY AND
NORTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 800 PM EDT...
AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLAY COUNTY...OR 14 MILES NORTHEAST
OF MELROSE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS NEAR KEYSTONE HEIGHTS THROUGH 800 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2991 8170 2972 8169 2975 8200 2993 8199
TIME...MOT...LOC 2318Z 327DEG 7KT 2983 8188
SHULER
Special weather statement, Aug 11, 8:27 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 PM EDT TUE AUG 11 2009
GAZ136-120200-
WAYNE-
927 PM EDT TUE AUG 11 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WAYNE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1000 PM EDT...
AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF GARDI...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...
JESUP...BROADHURST...GARDI AND DOCTORTOWN THROUGH 1000 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3166 8183 3166 8180 3162 8176 3159 8170
3158 8169 3157 8169 3154 8165 3149 8164
3141 8192 3168 8209 3171 8187
TIME...MOT...LOC 0127Z 245DEG 1KT 3155 8183
SHULERHeavy Rain, Glynn
- When
- August 12, 12:00 AM EST to 11:59 PM EST
- Where
- Glynn County, 0.59 mi W of Brunswick McKinnon F
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 31.151, -81.390
The McKinnon St. Simons Island Airport set a new daily rainfall amount of 2.45 inches. Heavy rainfall caused flooding of low lying areas in some portions of the county, including along Buck Swamp Road. A resident of Highland Park along U.S. 341 reported a large oak tree fell on and crushed the back window of her GMC Yukon because the grounds were saturated and soils weak. The cost of vehicle damage was estimated. Utility companies were working to clear debris from drainage ditches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Lightning Strike in Florida, August 12, 2009$235,000 · EF0 · 2 events
- Flash Flooding and Flood in Pennsylvania, August 12 to 13, 2009$100,000 · 3 events
- Flash Flood and Heavy Rain in West Virginia, August 12, 2009$80,000 · 2 events
- Flash Flooding in New York, August 12, 2009$60,000 · 2 events
- Flash Flooding and Flooding in Kentucky, August 12, 2009$35,000 · 13 events
- Hail and Damaging Winds in Texas, August 12, 2009$30,000 · 1.75 in hail · 16 events
- Flooding in North Carolina, August 12, 2009$50,000 · 2 events
- Lightning Strike in New Jersey, August 12, 2009$50,000 · 1 event
- Lightning Strike in Florida, August 12, 2009$50,000 · 1 event
- Flash Flood and Damaging Winds in Georgia, August 12, 20091 injured · $17,000 · 50 kt wind · 11 events
- Damaging Wind in Tennessee, August 12, 2009$25,000 · 60 kt wind · 1 event
- Lightning Strike in Texas, August 12, 2009$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197251.